MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 8F X 18CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 8F X 18CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER
Model Number SL18P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The mother saw the leak on the catheter because the dressing was wetted with blood.In the fluoroscopy a defect could be clearly proven.Thereupon the catheter was explanted.In the explanted catheter we could identify a defect in the arterial part.
 
Additional Manufacturer Narrative
The catheter was returned for evaluation.Visual inspection confirms the complaint as there is a small slit on the lumen just below the hub.Inspection under magnification shows the slit is smooth which is consistent with being cut by a sharp instrument such as scissors or a scalpel.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their review showed the device lot was manufactured according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test that would have detected this leak if it had occurred during the manufacture process.The device was implanted for a month prior to the incident.A definitive root cause cannot be determined but is most likely not manufacture related.The instructions for use (ifu) contains the following precautions: *do not use sharp instruments near the extension tubing or catheter lumen.*do not use scissors to remove dressing.Device was used for treatment, not diagnosis.

Brand Name
8F X 18CM HEMO-CATH
Common Device Name
HEMO-CATH LT HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key10927007
Report Number2518902-2020-00058
Device Sequence Number11008547
Product Code MSD
UDI-Device Identifier00884908045444
UDI-Public884908045444
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K893439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/19/2023
Device Model NumberSL18P
Device Catalogue NumberSL18P
Device Lot NumberMMAN120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;